MAUDE Adverse Event Report: ETHICON INC. VCL+ CT BRD UD 8X18IN USP3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ CT BRD UD 8X18IN USP3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP864D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/17/2025.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: when was the needle felt down (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Did the needles fall into the patient? if so, was the needle retrieved during the same procedure? were x-rays taken to locate the needle? what measures were implemented to retrieve the needle? was there any additional tissue damage resulting from the search for the needle? how many devices demonstrated the alleged deficiency? could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided please provide the source or name of person providing answers to follow-up questions: no needles fell into the patient.I am waiting for the shipper box to be sent to me to send the product in for investigation.H3 investigational summary: the product was returned to ethicon for evaluation.One empty foil and one winding former with five undispensed strands were received for analysis.Product code vcp864d which is a control release and requires eight strands per packet.Upon initial inspection, no issues related to the pull-off needle were observed in the returned sample.The needles were examined, and the swage and attachment area appeared as expected.This product code vcp864d contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to pull-off needle were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During an unknown procedure, "falling off needles".Case was completed successfully.No patient harm was reported.Additional information was requested.

Brand Name
VCL+ CT BRD UD 8X18IN USP3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21859455
Report Number2210968-2025-04116
Device Sequence Number4684600
Product Code GAM
UDI-Device Identifier10705031055872
UDI-Public(01)10705031055872(17)290930(10)103RPZ
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP864D
Device Lot Number103RPZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown